Wow, does this all sound too familiar! Unfortunately, I have been suffering from anxiety/panic for about 25 years. I have been on and off of meds, primarily due to the nasty side effects, and I would just stop taking them. At times I felt great, only to be later knocked down by anxiety/panic! I can certainly relate to the "trapped" feeling, i.e. long lines, grocery stores, concerts, etc....whenever I have an inkling that immediate EMERGENCY help is not available to me, WHOA...freak out time!! I can s relate to your symptoms.....I have had them all....palpitations, tachycardia, chest pain, weakness, trembling, etc....
I have experienced weakness in arms and legs, and I think this is due to the fact that these disorders affect the Central Nervous System, thus when this system is disturbed...out comes the weakness, trembling, muscle spasms, etc...Also, some of the meds used to treat the same illness can cause these side effects.
Very important, however, do not let it SCARE THE HECK out of you...take the time to read the patient literature that accompanies your prescriptions....it gives you a clear cut heads up on what to expect, if anything. And, remember...everyone is different, so we do not all experience the same side effects. Just like my body cannot tolerate the SSRI's, i.e. Paxil, Prozac, Effexor....those drugs send me sailing.....so, I am on the old time trycyclics...i.e. Tofranil...along, of course, with Xanax and the doc has just added Klonopin in an effort to get me off the Xanax.
So, I wish the both of you luck...keep a positive attitude although it may be very difficult at times....but, hopefully with STAYING on your meds, somewhat of a normal life is back in store for ALL of us!